On January 11, Perrigo Company PLC voluntarily recalled its children’s guaifenesin after finding out that their supplier recalled the dosing cups. If the products with incorrect dosage markings were consumed, it could lead to a Guaifenesin DM overdose, which could cause hyperexcitability, ataxia, dystonia, rapid eye movements, hallucinations, stupor, and muscle reflex changes. According to the U.S. Food and Drug Administration, other overdose side effects include tachycardia, seizures, irregular heartbeat, nausea, vomiting, respiratory depression, and death.
The affected Guaifenesin products are:
No adverse effects have yet been reported by consumers, but the manufacturer is notifying distributors and customers through e-mail and Fedex-delivered mail. A return arrangement is currently being arranged.
If your child has suffered because of a dangerous child care product or medication, there are legal options available to help you pursue justice. Learn more by talking to the product liability lawyers of Habush Habush & Rottier S.C. ® at (414) 271-0900.